Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 254, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 7, 2015, 8:38 PM CDT for Jeff Davis County, Reeves County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2015, 8:38 PM CDT (01:38 UTC)
- Expired
- Oct 7, 2015, 9:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Jeff Davis County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 200 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 9:19 PM CDT | HAIL 1 | Toyah, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 7, 2:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2027 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
441
WUUS54 KMAF 080138
SVRMAF
TXC243-389-080230-
/O.NEW.KMAF.SV.W.0254.151008T0138Z-151008T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
838 PM CDT WED OCT 7 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JEFF DAVIS COUNTY IN SOUTHWESTERN TEXAS...
SOUTHWESTERN REEVES COUNTY IN SOUTHWESTERN TEXAS...
* UNTIL 930 PM CDT
* AT 837 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF DAVIS MOUNTAINS STATE PARK...OR 10 MILES NORTHWEST OF FORT
DAVIS...MOVING NORTH AT 45 MPH. AT 836 PM CDT...GOLFBALL SIZE HAIL
WAS BEEN REPORTED AT THE MCDONALD OBSERVATORY.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...OBSERVED BY PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BALMORHEA...TOYAH...BUFFALO TRAIL SCOUT CAMP...VERHALEN...
TOYAHVALE...DAVIS MOUNTAINS STATE PARK...SARAGOSA...MCDONALD
OBSERVATORY...BLACK MOUNTAIN...BALMORHEA LAKE AND BALMORHEA STATE
PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 10 BETWEEN MILE MARKERS 185 AND 212.
INTERSTATE 20 BETWEEN MILE MARKERS 0 AND 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3060 10393 3064 10413 3144 10407 3122 10349
TIME...MOT...LOC 0137Z 192DEG 40KT 3070 10402
HAIL...1.75IN
WIND...60MPH
$$
101 follow-up statement
841 WWUS54 KMAF 080204 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 904 PM CDT WED OCT 7 2015 TXC243-389-080230- /O.CON.KMAF.SV.W.0254.000000T0000Z-151008T0230Z/ JEFF DAVIS TX-REEVES TX- 904 PM CDT WED OCT 7 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR NORTHEASTERN JEFF DAVIS AND SOUTHWESTERN REEVES COUNTIES... AT 903 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST OF TOYAHVALE...OR 33 MILES NORTH OF FORT DAVIS...MOVING NORTH AT 40 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE... IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... BALMORHEA...TOYAH...TOYAHVALE...VERHALEN...BALMORHEA STATE PARK AND BALMORHEA LAKE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 10 BETWEEN MILE MARKERS 185 AND 209. INTERSTATE 20 BETWEEN MILE MARKERS 0 AND 23. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3084 10385 3090 10411 3144 10407 3122 10349 TIME...MOT...LOC 0203Z 191DEG 43KT 3107 10395 HAIL...0.88IN WIND...60MPH $$ 10
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 6:36 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Oct 7, 6:36 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
636 PM CDT WED OCT 7 2015
.DISCUSSION...
See 00Z aviation discussion below.
&&
.AVIATION...
Strong to severe TS is moving into SE NM and W TX this evening but
should be diminishing in strength shortly with the loss of daytime
heating. More showers and storms will develop through the
remainder of the TAF period with variable gusty winds and heavy
rain the main threat. MVFR/IFR conditions expected a few hours
either side of 12Z as well as in any of the heavier showers/storms.
Hennig
&&
.PREV DISCUSSION... /issued 249 PM CDT WED OCT 7 2015/
DISCUSSION...
The main focus for the forecast package will continue to be the
potential for flooding/flash flooding across many areas over the
next couple of days... A Flash Flood remains for the western half of
the CWA Wednesday.
An upper low, currently located over southeast AZ, will continue its
slow progression E/SE today, overspreading large scale forcing for
ascent across the region through at least Thursday. Yesterday, a few
thunderstorms affected western zones as well as the Davis Mountain
regions during the afternoon/evening hours. Some of the storms were
heavy rain producers and as a result, the Rio Grande River at
Candelaria briefly rose above flood stage late last night. This may
be the beginning of what is to come over the next few days.
Will begin to see an uptick in showers and thunderstorms this
afternoon and tonight, particularly across SE NM, Upper Trans Pecos
and south through the Marfa Plateau and Rio Grande Valley. Similar
to yesterday, some storms could be severe through the evening hours
generally across the Van Horn and the Hwy 54 corridor/Rio Grande
Valley regions. A Severe Thunderstorm Watch is in effect for these
areas through 08/02Z. Regardless, heavy rainfall will continue to be
the main threat with 1-3" of rainfall possible across these areas
through Thursday morning. Flooding/flash flooding is expected
especially across urban areas and where soils are already saturated.
The axis of heaviest rain looks to shift south and east toward the
southern Permian Basin, Lower Trans Pecos and Big Bend regions
Thursday into Thursday night but depending on the exact placement of
the upper low, could see main precip area shift even farther south
for this time period. For now, will continue likely PoPs across
these areas. Potential impacts today through Friday may include;
flooded urban roadways and rural low water crossings, flooding of
low flowing arroyos/creeks and potentially rivers, including those
in SE NM. Reduced visibility in short distances may impact airports
and auto travel.
Friday, the upper low begins to retrograde west and rain chances
will shift south and decrease throughout the day. Clearing skies and
Drier weather expected this weekend and into the beginning of next
work week with the return of upper ridging. Below normal high
temperatures expected through Saturday due to rain/cloud cover then
temperatures are expected to rebound to above normal readings next
week.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch through Thursday afternoon FOR THE FOLLOWING
ZONES... Central Lea County...Eddy County Plains...
Guadalupe Mountains NP/Lincoln NF/LNZ...Guadalupe Mountains
of Eddy County...Northern Lea County...Southeast Plains/BLM
Roswell/LNZ...Southern Lea County.
TX...Flash Flood Watch through Thursday evening FOR THE FOLLOWING
ZONES... Andrews...Big Bend Area...Crane...Davis/Apache
Mountains Area...Dawson...Ector...Gaines...Glasscock...
Guadalupe Mountains...Loving...Marfa Plateau...Martin...
Midland...Pecos...Presidio Valley...Reagan...Reeves County
and Upper Trans Pecos...Terrell...Upton...Van Horn and
Highway 54 Corridor...Ward...Winkler.
&&
10Hazardous weather outlook, Oct 7, 2:23 PM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 223 PM CDT WED OCT 7 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 223 PM CDT WED OCT 7 2015 /123 PM MDT WED OCT 7 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR CULBERSON...JEFF DAVIS...AND PRESIDIO COUNTIES UNTIL 9 PM CDT... THUNDERSTORM CHANCES WILL INCREASE THIS AFTERNOON AND TONIGHT...MAINLY OVER SOUTHEAST NEW MEXICO...AND SOUTH TO THE DAVIS AND APACHE MOUNTAINS...WITH SEVERE THUNDERSTORMS POSSIBLE. STORMS THAT BECOME SEVERE WILL BE ACCOMPANIED BY LARGE HAIL AND DAMAGING WINDS...ALTHOUGH HEAVY RAINFALL WILL BE THE MAIN THREAT WITH ANY STORMS THAT DEVELOP... ESPECIALLY ACROSS WESTERN PORTIONS OF THE AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE PERMIAN BASIN AS WELL AS SOUTHEAST NEW MEXICO AND ALL LOCATIONS ALONG AND WEST OF THE PECOS RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES REMAIN HIGH THURSDAY...WITH THE FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING FOR STORM TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. RAIN CHANCES WILL LINGER FRIDAY...CONTINUING THE THREAT FOR HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING ALONG AND WEST OF A CARLSBAD TO ALPINE LINE. ALSO...DECISION MAKERS SHOULD BEGIN STRATEGIC PREPARATIONS FOR POSSIBILITY OF FLOODING OF URBAN AND RURAL ROADS...ARROYOS...AND OTHER LARGER TRIBUTARIES. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 7, 7:17 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
717 PM CDT WED OCT 7 2015
TXZ061-067-068-080100-
ECTOR TX-WARD TX-CRANE TX-
717 PM CDT WED OCT 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WINKLER...SOUTHERN
ECTOR...NORTHEASTERN WARD...NORTHWESTERN UPTON AND CRANE COUNTIES
UNTIL 800 PM CDT...
AT 716 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TUBBS CORNER...OR 15 MILES SOUTHEAST OF MONAHANS...MOVING NORTHEAST
AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONAHANS...WEST ODESSA...MONAHANS SANDHILLS STATE PARK...PENWELL...
PLEASANT FARMS...MONAHANS SAND HILLS STATE PARK...ROY HURD MEMORIAL
AIRPORT...TUBBS CORNER AND THORNTONVILLE.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 77 AND 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
WESTERN TEXAS.
LAT...LON 3165 10232 3146 10232 3133 10267 3156 10297
3165 10285 3165 10280 3169 10280 3189 10253
3166 10230
TIME...MOT...LOC 0016Z 233DEG 21KT 3145 10267
29Special weather statement, Oct 7, 7:48 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 748 PM CDT WED OCT 7 2015 TXZ057-080115- VAN HORN AND HIGHWAY 54 CORRIDOR TX- 748 PM CDT WED OCT 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CULBERSON COUNTY UNTIL 815 PM CDT... AT 747 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER VAN HORN...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VAN HORN...CULBERSON COUNTY AIRPORT AND PLATEAU. THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 136 AND 162. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHWESTERN TEXAS. LAT...LON 3121 10491 3131 10456 3098 10443 3083 10491 TIME...MOT...LOC 0047Z 239DEG 33KT 3103 10486 AHASIC
Special weather statement, Oct 7, 7:50 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
750 PM CDT WED OCT 7 2015
TXZ074-080-081-080130-
MARFA PLATEAU TX-BIG BEND AREA TX-DAVIS/APACHE MOUNTAINS AREA TX-
750 PM CDT WED OCT 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER...
NORTHEASTERN PRESIDIO...EASTERN JEFF DAVIS AND SOUTHWESTERN REEVES
COUNTIES UNTIL 830 PM CDT...
AT 750 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MARFA...MOVING NORTH AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALPINE...MARFA...FORT DAVIS...BUFFALO TRAIL SCOUT CAMP...CAMP MITRE
PEAK...DAVIS MOUNTAINS STATE PARK...BLOYS CAMP...ALPINE-CASPARIS
MUNICIPAL AIRPORT...INDIAN LODGE STATE PARK...PAISANO PASS...MARFA
MUNICIPAL AIRPORT...HOVEY...MCDONALD OBSERVATORY...BLACK MOUNTAIN...
FORT DAVIS NATIONAL HISTORICAL SITE AND STAR MOUNTAIN.
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 190 AND 194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN TEXAS.
LAT...LON 3110 10401 3099 10387 3093 10383 3057 10331
2973 10378 3021 10426
TIME...MOT...LOC 0050Z 198DEG 25KT 3028 10403
29Special weather statement, Oct 7, 7:58 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 758 PM CDT WED OCT 7 2015 TXZ061-062-068-069-080145- ECTOR TX-CRANE TX-UPTON TX-MIDLAND TX- 758 PM CDT WED OCT 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR...NORTHWESTERN UPTON...NORTHEASTERN CRANE AND SOUTHWESTERN MIDLAND COUNTIES UNTIL 845 PM CDT... AT 758 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF PLEASANT FARMS...OR 11 MILES NORTH OF CRANE...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PLEASANT FARMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR WESTERN TEXAS. LAT...LON 3160 10189 3144 10243 3165 10260 3191 10212 TIME...MOT...LOC 0058Z 243DEG 20KT 3156 10237 29
Local storm report, Oct 7, 8:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
837 PM CDT WED OCT 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL MCDONALD OBSERVATORY 30.67N 104.02W
10/07/2015 M1.75 INCH JEFF DAVIS TX CO-OP OBSERVER
&&
CMRSpecial weather statement, Oct 7, 8:37 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 837 PM CDT WED OCT 7 2015 TXZ081-080215- BIG BEND AREA TX- 837 PM CDT WED OCT 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER COUNTY UNTIL 915 PM CDT... AT 837 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES SOUTHWEST OF ALTUDA...OR 22 MILES SOUTH OF ALPINE...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARATHON...ELEPHANT MOUNTAIN WILDLIFE MANAGEMENT AREA AND ELEPHANT MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHWESTERN TEXAS. LAT...LON 2992 10375 3016 10375 3035 10306 2991 10303 TIME...MOT...LOC 0137Z 260DEG 21KT 3005 10360 29
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:17 PM CDT | Special Weather Statement | MAF | Crane, Ector | 43 min |
| Oct 7, 7:22 PM CDT | Flash Flood Warning | MAF | Culberson | 6 hr |
| Oct 7, 7:48 PM CDT | Special Weather Statement | MAF | Culberson | 27 min |
| Oct 7, 7:50 PM CDT | Special Weather Statement | MAF | Jeff Davis | 40 min |
| Oct 7, 7:58 PM CDT | Special Weather Statement | MAF | Midland | 47 min |
| Oct 7, 8:22 PM CDT | River Flood Warning | MAF | Presidio | 72 hr |
| Oct 7, 8:37 PM CDT | Special Weather Statement | MAF | Brewster | 38 min |
| Oct 7, 9:16 PM CDT | Special Weather Statement | MAF | Brewster | 44 min |
| Oct 7, 9:36 PM CDT | Special Weather Statement | MAF | Loving, Reeves | 39 min |
| Oct 7, 9:37 PM CDT | Areal Flood Advisory | MAF | Culberson, Loving, Reeves | 3 hr |
| Oct 7, 10:25 PM CDT | Flash Flood Warning | MAF | Loving, Reeves, Ward | 6 hr |
| Oct 7, 10:37 PM CDT | Special Weather Statement | MAF | 38 min | |
| Oct 7, 11:31 PM CDT | Flash Flood Warning | MAF | Ward, Winkler | 6 hr |
| Oct 7, 11:32 PM CDT | Special Weather Statement | MAF | Jeff Davis | 43 min |
| Oct 8, 12:18 AM CDT | Areal Flood Advisory | MAF | Andrews, Ector, Gaines | 3 hr |
| Oct 8, 1:19 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 41 min |
| Oct 8, 2:38 AM CDT | Special Weather Statement | MAF | 67 min | |
| Oct 8, 2:39 AM CDT | Areal Flood Advisory | MAF | Andrews, Dawson, Gaines, Martin | 3 hr |
| Oct 8, 2:41 AM CDT | Areal Flood Advisory | MAF | Crane, Ector, Midland | 3 hr |
| Oct 8, 4:19 AM CDT | Areal Flood Advisory | MAF | Loving, Pecos, Reeves, Ward, Winkler | 4 hr |
| Oct 8, 5:03 AM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Glasscock, Howard, Martin, Midland and 2 more | 3 hr |
| Oct 8, 5:29 AM CDT | Areal Flood Advisory | MAF | Culberson, Jeff Davis, Presidio, Reeves | 3 hr |
| Oct 8, 5:50 AM CDT | Areal Flood Advisory | MAF | Andrews, Gaines, Loving, Ward, Winkler | 3 hr |
| Oct 8, 6:24 AM CDT | Areal Flood Advisory | MAF | Andrews, Crane, Ector, Ward, Winkler | 3 hr |
| Oct 8, 6:40 AM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Oct 8, 6:41 AM CDT | Flash Flood Warning | MAF | Jeff Davis, Presidio | 4 hr |
| Oct 8, 7:49 AM CDT | Special Weather Statement | MAF | Crane | 26 min |
| Oct 8, 8:16 AM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| Oct 8, 8:21 AM CDT | Special Weather Statement | MAF | Crane | 39 min |
| Oct 8, 8:42 AM CDT | Flash Flood Warning | MAF | Brewster, Pecos | 3 hr |
| Oct 8, 9:20 AM CDT | Flash Flood Warning | MAF | Jeff Davis, Pecos, Reeves | 4 hr |
| Oct 8, 10:43 AM CDT | Flash Flood Warning | MAF | Culberson, Jeff Davis, Presidio | 6 hr |
| Oct 8, 10:50 AM CDT | Areal Flood Advisory | MAF | Crane, Ector, Midland, Upton | 3 hr |
| Oct 8, 11:08 AM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Upton, Ward | 112 min |
| Oct 8, 11:33 AM CDT | Areal Flood Advisory | MAF | Reagan, Upton | 3 hr |
| Oct 8, 11:59 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 4 hr |
| Oct 8, 12:10 PM CDT | Flash Flood Warning | MAF | Upton | 4 hr |
| Oct 8, 12:41 PM CDT | Special Weather Statement | MAF | Midland | 64 min |
| Oct 8, 12:58 PM CDT | Areal Flood Advisory | MAF | Martin | 3 hr |
| Oct 8, 1:23 PM CDT | Areal Flood Advisory | MAF | Glasscock | 3 hr |
| Oct 8, 2:38 PM CDT | Special Weather Statement | MAF | Terrell | 52 min |
| Oct 8, 3:18 PM CDT | Areal Flood Advisory | MAF | Reagan | 3 hr |
| Oct 8, 3:20 PM CDT | Areal Flood Advisory | MAF | Borden, Howard, Mitchell, Scurry | 4 hr |
| Oct 8, 4:36 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 3 hr |
| Oct 8, 4:36 PM CDT | Special Weather Statement | MAF | Brewster | 39 min |
| Oct 8, 4:50 PM CDT | River Flood Warning | MAF | Presidio | 23 hr |
| Oct 8, 5:06 PM CDT | Special Weather Statement | MAF | 39 min | |
| Oct 8, 5:22 PM CDT | Areal Flood Advisory | MAF | Brewster, Presidio | 3 hr |
| Oct 8, 6:19 PM CDT | River Flood Warning | MAF | Brewster | 43 hr |
| Oct 8, 6:19 PM CDT | River Flood Warning | MAF | Brewster | 19 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.